Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 98, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 24, 2009, 10:55 AM EDT for Heard County, Georgia. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2009, 10:55 AM EDT (14:55 UTC)
- Expired
- Sep 25, 2009, 4:31 PM EDT
- In force
- 30 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Major
County Heard County, GA
The radar
The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattahoochee River at GA 100 at Franklin (FRNG1).
- Action stage
- 19 ft
- Minor stage
- 23 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02338500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 241523 CCA FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1055 AM EDT THU SEP 24 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN GEORGIA... CHATTAHOOCHEE RIVER NEAR FRANKLIN AFFECTING HEARD COUNTY ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVER IN GEORGIA... CHATTAHOOCHEE RIVER NEAR WEST POINT AFFECTING CHAMBERS...LEE... HARRIS AND TROUP COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC149-250455- /O.NEW.KFFC.FL.W.0098.090924T1455Z-000000T0000Z/ /FRNG1.3.ER.000000T0000Z.090924T0100Z.000000T0000Z.NR/ 1055 AM EDT THU SEP 24 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE CHATTAHOOCHEE RIVER NEAR FRANKLIN. * UNTIL FURTHER NOTICE. * AT 1030 AM THURSDAY THE STAGE WAS 29.9...AND FALLING. * FLOOD STAGE IS 23.0 FEET. * A RECORD CREST OF 30.6 FEET OCCURRED AT 900 PM WEDNESDAY EVENING. THE RIVER WILL CONTINUE TO FALL. $$ ALC017-081-GAC145-285-250455- /O.EXT.KFFC.FL.W.0096.000000T0000Z-090928T0240Z/ /WTPG1.2.ER.090923T1800Z.090925T0000Z.090927T2040Z.NO/ 1055 AM EDT THU SEP 24 2009 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER AT WEST POINT. * UNTIL SUNDAY EVENING. * AT 1030 AM THURSDAY THE STAGE WAS 17.9 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 19.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY AFTERNOON. * AT 19.0 FEET...MODERATE FLOODING BEGINS. MAINLY FARM LANDS UNDERGO SOME FLOODING. FLOOD WATERS ENTER PARKING LOTS NEAR FIRE HOUSE AND 911 CENTER. $$
5 follow-up statements
000 WGUS82 KFFC 242037 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 437 PM EDT THU SEP 24 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CHATTAHOOCHEE RIVER NEAR WHITESBURG AFFECTING CARROLL...COWETA AND HEARD COUNTIES CHATTAHOOCHEE RIVER NEAR FRANKLIN AFFECTING HEARD COUNTY CHATTAHOOCHEE RIVER NEAR WEST POINT AFFECTING CHAMBERS...LEE... HARRIS AND TROUP COUNTIES SWEETWATER CREEK NEAR AUSTELL AFFECTING COBB AND DOUGLAS COUNTIES ...HIGH WATER CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CHATTAHOOCHEE RIVER NEAR COLUMBUS AFFECTING LEE...RUSSELL... CHATTAHOOCHEE...MUSCOGEE AND STEWART COUNTIES .RECORD RAINFALL EARLIER THIS WEEK CONTINUES TO RESULT IN EXCESSIVE RUNOFF INTO AREA STREAMS AND RIVERS. SEVERAL POINTS ALONG THE CHATTAHOOCHEE RIVER SYSTEM WILL CONTINUE TO EXPERIENCE MAJOR TO NEAR RECORD FLOODING DURING THE NEXT COUPLE OF DAYS. && GAC045-077-149-251037- /O.CON.KFFC.FL.W.0068.000000T0000Z-090926T1424Z/ /WHTG1.3.ER.090921T0715Z.090923T1230Z.090926T0824Z.UU/ 437 PM EDT THU SEP 24 2009 THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR WHITESBURG * UNTIL SATURDAY MORNING. * AT 3 PM THURSDAY THE STAGE WAS 24.2 FEET...AND FALLING. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15.0 FEET. MODERATE FLOOD STAGE IS 21.0 FEET. MAJOR FLOOD STAGE IS 26.0 FEET. * THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE SATURDAY MORNING. * AT 26.0 FEET...MAJOR FLOODING BEGINS. SMALL COFFER DAMS...AT GEORGIA POWER PLANT WANSLEY 12 MILES DOWNSTREAM...BEGIN TO BE OVERTOPPED. $$ GAC149-251036- /O.CON.KFFC.FL.W.0098.000000T0000Z-000000T0000Z/ /FRNG1.3.ER.000000T0000Z.090924T0100Z.000000T0000Z.NR/ 437 PM EDT THU SEP 24 2009 THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR FRANKLIN * UNTIL FURTHER NOTICE. * AT 4 PM THURSDAY THE STAGE WAS 29.5 FEET...AND NEAR STEADY. * RECORD FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST TO CONTINUE INTO FRIDAY. * FLOOD STAGE IS 23.0 FEET. MODERATE FLOOD STAGE IS 27.0 FEET. MAJOR FLOOD STAGE IS 30.0 FEET. $$ ALC017-081-GAC145-285-251036- /O.CON.KFFC.FL.W.0096.000000T0000Z-090928T0240Z/ /WTPG1.2.ER.090923T1800Z.090925T0000Z.090927T2040Z.NO/ 437 PM EDT THU SEP 24 2009 THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR WEST POINT * UNTIL SUNDAY EVENING. * AT 4 PM THURSDAY THE STAGE WAS 18.3 FEET...AND SLOWLY RISING. * MINOR FLOODING IS OCCURRING. MODERATE FLOODING IS FORECAST TO BEGIN THIS EVENING. * FLOOD STAGE IS 17.0 FEET. MODERATE FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 19.1 FEET BEFORE MIDNIGHT. THE RIVER WILL IS FORECAST TO FALL BELOW FLOOD STAGE SUNDAY AFTERNOON. * AT 19.0 FEET...MODERATE FLOODING BEGINS. MAINLY FARM LANDS UNDERGO SOME FLOODING. FLOOD WATERS ENTER PARKING LOTS NEAR FIRE HOUSE AND 911 CENTER. $$ ALC081-113-GAC053-215-259-251036- /O.ROU.KFFC.HY.S.0000.000000T0000Z-000000T0000Z/ /CMUG1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 437 PM EDT THU SEP 24 2009 HIGH WATER CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR COLUMBUS * UNTIL FURTHER NOTICE. * AT 3 PM THURSDAY THE STAGE WAS 26.1 FEET. * FLOOD STAGE IS 34.0 FEET. HIGH WATER STAGE IS 20.0 FEET. * THE RIVER IS FORECAST TO RISE TO AROUND 26.7 FEET BY FRIDAY AFTERNOON. $$ GAC067-097-251036- /O.CON.KFFC.FL.W.0066.000000T0000Z-090925T1100Z/ /AUSG1.3.ER.090921T0658Z.090922T1730Z.090925T0500Z.NR/ 437 PM EDT THU SEP 24 2009 THE FLOOD WARNING CONTINUES FOR THE SWEETWATER CREEK NEAR AUSTELL * UNTIL FRIDAY MORNING. * AT 3 PM THURSDAY THE STAGE WAS 15.8 FEET...AND FALLING. * MODERATE FLOODING IS OCCURRING. THE RIVER IS EXPECTED TO FALL TO MINOR FLOOD STATE OVERNIGHT TONIGHT. * FLOOD STAGE IS 10.0 FEET. MODERATE FLOOD STAGE IS 13.0 FEET. MAJOR FLOOD STAGE IS 17.0 FEET. * THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE BY NOON FRIDAY. * AT 15.0 FEET...MODERATE FLOODING INCREASES. FLOODING INCREASES NEAR WREN CIRCLE AND ROBIN ROAD. $$
000 WGUS82 KFFC 250138 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 938 PM EDT THU SEP 24 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CHATTAHOOCHEE RIVER NEAR WHITESBURG AFFECTING CARROLL...COWETA AND HEARD COUNTIES CHATTAHOOCHEE RIVER NEAR FRANKLIN AFFECTING HEARD COUNTY CHATTAHOOCHEE RIVER NEAR WEST POINT AFFECTING CHAMBERS...LEE... HARRIS AND TROUP COUNTIES ...HIGH WATER CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CHATTAHOOCHEE RIVER NEAR COLUMBUS AFFECTING LEE...RUSSELL... CHATTAHOOCHEE...MUSCOGEE AND STEWART COUNTIES .RECORD RAINFALL EARLIER THIS WEEK CONTINUE TO CAUSE SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL CONTINUE TO EXPERIENCE MODERATE TO MAJOR FLOODING FOR A FEW MORE DAYS. && GAC045-077-149-251538- /O.EXT.KFFC.FL.W.0068.000000T0000Z-090926T1443Z/ /WHTG1.3.ER.090921T0715Z.090923T1230Z.090926T0843Z.UU/ 938 PM EDT THU SEP 24 2009 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR WHITESBURG * UNTIL SATURDAY MORNING. * AT 8 PM THURSDAY THE STAGE WAS 22.5 FEET...AND FALLING. * MODERATE FLOODING IS OCCURRING AND WILL CONTINUE UNTIL MIDNIGHT... THEN MINOR FLOODING IS FORECAST TO BEGIN. * FLOOD STAGE IS 15.0 FEET. MODERATE FLOOD STAGE IS 21.0 FEET. MAJOR FLOOD STAGE IS 26.0 FEET. * THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE SATURDAY MORNING. * AT 21.0 FEET...MODERATE FLOODING BEGINS. SOME ACCESS ROADS ARE FLOODED. MORE FARM AND PASTURE LAND ARE FLOODED OUT. $$ GAC149-251537- /O.CON.KFFC.FL.W.0098.000000T0000Z-000000T0000Z/ /FRNG1.3.ER.000000T0000Z.090924T0100Z.000000T0000Z.NR/ 938 PM EDT THU SEP 24 2009 THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR FRANKLIN * UNTIL FURTHER NOTICE. * AT 9 PM THURSDAY THE STAGE WAS 28.8 FEET...AND FALLING. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST TO CONTINUE INTO FRIDAY. * FLOOD STAGE IS 23.0 FEET. MODERATE FLOOD STAGE IS 27.0 FEET. MAJOR FLOOD STAGE IS 30 FEET. * THE RIVER CRESTED AT 30.6 FEET EARLY THIS MORNING. $$ ALC017-081-GAC145-285-251537- /O.EXT.KFFC.FL.W.0096.000000T0000Z-090926T1130Z/ /WTPG1.2.ER.090923T1800Z.090925T1200Z.090926T0530Z.NO/ 938 PM EDT THU SEP 24 2009 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR WEST POINT * UNTIL SATURDAY MORNING. * AT 9 PM THURSDAY THE STAGE WAS 18.8 FEET...AND RISING. * MINOR FLOODING IS OCCURRING. MODERATE FLOODING IS FORECAST TO BEGIN BY MIDNIGHT. * FLOOD STAGE IS 17.0 FEET. MODERATE FLOOD STAGE IS 19.0 FEET. MAJOR FLOOD STAGE IS 21.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 20.3 FEET BY FRIDAY MORNING. THE RIVER WILL REMAIN IN MODERATE FLOOD UNTIL LATE FRIDAY EVENING. * AT 19.0 FEET...MODERATE FLOODING BEGINS. MAINLY FARM LANDS UNDERGO SOME FLOODING. FLOOD WATERS ENTER PARKING LOTS NEAR FIRE HOUSE AND 911 CENTER. $$ ALC081-113-GAC053-215-259-251537- /O.ROU.KFFC.HY.S.0000.000000T0000Z-000000T0000Z/ /CMUG1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 938 PM EDT THU SEP 24 2009 HIGH WATER CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR COLUMBUS * UNTIL FURTHER NOTICE. * AT 8 PM THURSDAY THE STAGE WAS 25.9 FEET...AND SLOWLY RISING. * FLOOD STAGE IS 34.0 FEET. * THE RIVER WILL RISE TO NEAR 26.6 FEET FRIDAY MORNING...AND REMAIN NEAR THIS STAGE THROUGH THE WEEKEND. * THE RIVER IS NOT FORECAST TO RISE ABOVE FLOOD STAGE AT THIS TIME. $$
000 WGUS82 KFFC 251007 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA <DRTIME> ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CHATTAHOOCHEE RIVER NEAR WHITESBURG AFFECTING CARROLL...COWETA AND HEARD COUNTIES CHATTAHOOCHEE RIVER NEAR FRANKLIN AFFECTING HEARD COUNTY CHATTAHOOCHEE RIVER NEAR WEST POINT AFFECTING CHAMBERS...LEE... HARRIS AND TROUP COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC045-077-149-260007- /O.CON.KFFC.FL.W.0068.000000T0000Z-090926T1443Z/ /WHTG1.3.ER.090921T0715Z.090923T1230Z.090926T0843Z.UU/ 607 AM EDT FRI SEP 25 2009 THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR WHITESBURG * UNTIL SATURDAY MORNING. * AT 5 AM FRIDAY THE STAGE WAS 17.9 FEET AND FALLING. * MINOR FLOODING IS OCCURRING AND WILL CONTINUE. * FLOOD STAGE IS 15.0 FEET. * AT 19.0 FEET...MINOR FLOODING OCCURS TO SOME UNIMPROVED DIRT ROADS. $$ GAC149-260007- /O.CON.KFFC.FL.W.0098.000000T0000Z-000000T0000Z/ /FRNG1.3.ER.000000T0000Z.090924T0100Z.000000T0000Z.NR/ 607 AM EDT FRI SEP 25 2009 THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR FRANKLIN * UNTIL FURTHER NOTICE. * AT 5 AM FRIDAY THE STAGE WAS 27.2 FEET AND FALLING. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 23.0 FEET. $$ ALC017-081-GAC145-285-260007- /O.CON.KFFC.FL.W.0096.000000T0000Z-090926T1130Z/ /WTPG1.2.ER.090923T1800Z.090925T1200Z.090926T0530Z.NO/ 607 AM EDT FRI SEP 25 2009 THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR WEST POINT * UNTIL SATURDAY MORNING. * AT 5 AM FRIDAY THE STAGE WAS 18.9 FEET AND NEARLY STEADY. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. MODERATE FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL RISE TO NEAR 20.3 FEET LATER THIS MORNING. THE RIVER WILL REMAIN IN MODERATE FLOOD UNTIL LATE FRIDAY EVENING. * AT 19.0 FEET...MAINLY FARM LANDS UNDERGO SOME FLOODING. FLOOD WATERS ENTER PARKING LOTS NEAR FIRE HOUSE AND 911 CENTER. * AT 20.0 FEET...MAINLY LOW PLACES ON WEST POINT CITY STREETS ARE FLOODED...THE BOILER ROOM OF LANETT BLEACH AND DYE WORKS IS ALSO FLOODED. $$
000 WGUS82 KFFC 251557 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1157 AM EDT FRI SEP 25 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... CHATTAHOOCHEE RIVER NEAR WHITESBURG AFFECTING CARROLL...COWETA AND HEARD COUNTIES OCONEE RIVER NEAR DUBLIN AFFECTING JOHNSON...LAURENS...WASHINGTON AND WILKINSON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... CHATTAHOOCHEE RIVER NEAR WEST POINT AFFECTING CHAMBERS...LEE... HARRIS AND TROUP COUNTIES SWEETWATER CREEK NEAR AUSTELL AFFECTING COBB AND DOUGLAS COUNTIES OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES OCMULGEE RIVER NEAR HAWKINSVILLE AFFECTING BLECKLEY AND PULASKI COUNTIES OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES CHATTAHOOCHEE RIVER NEAR FRANKLIN AFFECTING HEARD COUNTY OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND WILKINSON COUNTIES && GAC045-077-149-251627- /O.CAN.KFFC.FL.W.0068.000000T0000Z-090926T1443Z/ /WHTG1.3.ER.090921T0715Z.090923T1230Z.090925T1215Z.UU/ 1157 AM EDT FRI SEP 25 2009 THE FLOOD WARNING IS CANCELLED FOR THE CHATTAHOOCHEE RIVER NEAR WHITESBURG. * AT 10 AM FRIDAY THE STAGE WAS 11.1 FEET...AND FALLING. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE TO FALL TODAY. $$ GAC149-260556- /O.CON.KFFC.FL.W.0098.000000T0000Z-000000T0000Z/ /FRNG1.3.ER.000000T0000Z.090924T0100Z.000000T0000Z.NR/ 1157 AM EDT FRI SEP 25 2009 THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR FRANKLIN. * UNTIL FURTHER NOTICE. * AT 11AM FRIDAY THE STAGE WAS 25.6 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 23.0 FEET. * THE RIVER SHOULD FALL BELOW FLOOD STAGE BY THIS EVENING. $$ ALC017-081-GAC145-285-260556- /O.EXT.KFFC.FL.W.0096.000000T0000Z-090927T2240Z/ /WTPG1.2.ER.090923T1800Z.090925T1800Z.090927T1640Z.NO/ 1157 AM EDT FRI SEP 25 2009 ...FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR WEST POINT. * UNTIL SUNDAY EVENING. * AT 11 AM FRIDAY THE STAGE WAS 18.9 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS POSSIBLE. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL REMAIN STEADY NEAR 19.0 FEET. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY AFTERNOON. * AT 19.0 FEET...MODERATE FLOODING BEGINS. MAINLY FARM LANDS UNDERGO SOME FLOODING. FLOOD WATERS ENTER PARKING LOTS NEAR FIRE HOUSE AND 911 CENTER. $$ GAC067-097-252242- /O.EXT.KFFC.FL.W.0066.000000T0000Z-090925T2242Z/ /AUSG1.3.ER.090921T0658Z.090922T1730Z.090925T1642Z.NR/ 1157 AM EDT FRI SEP 25 2009 ...FLOOD WARNING CONTINUES FOR THE SWEETWATER CREEK NEAR AUSTELL. * UNTIL THIS EVENING. * AT 10 AM FRIDAY THE STAGE WAS 10.9 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 10.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * AT 11.0 FEET...FLOODING CONTINUES IN LOW AREAS NEAR THE INTERSTATE 20 BRIDGE...ALONG BLAIRS BRIDGE ROAD...MOUNT VERNON ROAD...NEAR WOODROW WILSON PARK...COUNTY IRON WORKS WILL BEGIN TO EXPERIENCE MINOR FLOODING. GOLF DRIVING RANGE SOUTH OF I-20 WILL START FLOODING. $$ GAC021-153-169-207-289-260556- /O.EXT.KFFC.FL.W.0074.000000T0000Z-090926T2120Z/ /MACG1.1.ER.090922T0306Z.090924T1515Z.090926T1520Z.NO/ 1157 AM EDT FRI SEP 25 2009 ...FLOOD WARNING WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON. * UNTIL SATURDAY AFTERNOON. * AT 11 AM FRIDAY THE STAGE WAS 21.3 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 18.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY MORNING. * AT 21.0 FEET...MINOR FLOODING CONTINUES. MUCH OF THE MACON GREENWAY OCMULGEE HERITAGE TRAIL WILL FLOOD NORTH OF THE FIFTH STREET BRIDGE. AGRICULTURAL FLOODING INCREASE NORTH AND SOUTH OF MACON. $$ GAC023-235-260556- /O.EXT.KFFC.FL.W.0092.090927T0130Z-000000T0000Z/ /HAWG1.1.ER.090927T0130Z.090928T1800Z.000000T0000Z.NO/ 1157 AM EDT FRI SEP 25 2009 ...FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR HAWKINSVILLE. * FROM SATURDAY EVENING UNTIL FURTHER NOTICE. * AT 10 AM FRIDAY THE STAGE WAS 17.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE TO RISE TO NEAR 22.1 FEET BY MONDAY AFTERNOON. * AT 20.5 FEET...MINOR FLOODING OF ROADS BEGINS ON THE SOUTHSIDE OF HAWKINSVILLE...ALONG GOOSENECK LANE. WITH THE FLOODING OF GOOSENECK LANE...RESIDENTS ARE CUTOFF FROM REACHING THEIR HOMES. $$ GAC091-271-315-260556- /O.EXT.KFFC.FL.W.0093.090925T1524Z-000000T0000Z/ /ABBG1.1.ER.090925T0945Z.090930T1200Z.000000T0000Z.NO/ 1157 AM EDT FRI SEP 25 2009 ...FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE. * UNTIL FURTHER NOTICE. * AT 8 AM FRIDAY THE STAGE WAS 12.1 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 13.7 FEET BY WEDNESDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 14.0 FEET...MODERATE FLOODING BEGINS. ROADS TO HOMES ALONG WEST END OF RIVER IN ABBEVILLE FLOOD OUT AND CUT OFF RESIDENTS TO ACCESS TO THEIR HOMES. $$ GAC167-303-319-260556- /O.CON.KFFC.FL.W.0097.000000T0000Z-000000T0000Z/ /OCNG1.1.ER.090923T2112Z.090924T1800Z.000000T0000Z.NO/ 1157 AM EDT FRI SEP 25 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR OCONEE. * UNTIL FURTHER NOTICE. * AT 11 AM FRIDAY THE STAGE WAS 19.6 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 17.0 FEET. * AT 19.0 FEET...THE WATER LEVEL BEGINS TO FLOOD THE DIRT PARKING LOT AREA NEAR THE OLD BALLS FERRY ROAD BOAT RAMP...JUST UPSTREAM AND RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR FLOODING CONTINUES AND SPREADS FURTHER INTO THE WOODLANDS NEAR THE RIVER. $$ GAC167-175-303-319-251627- /O.CAN.KFFC.FL.W.0094.000000T0000Z-090927T0600Z/ /DBNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1157 AM EDT FRI SEP 25 2009 THE FLOOD WARNING IS CANCELLED FOR THE OCONEE RIVER NEAR DUBLIN. * UNTIL LATE SATURDAY NIGHT. * AT 10AM FRIDAY THE STAGE WAS 17.5 FEET...AND RISING. * FLOOD STAGE IS 21.0 FEET. * THE RIVER LEVEL WILL CREST AROUND 20.5 FEET ON SATURDAY. * AT 20.0 FEET...BANKFULL STAGE IS REACHED. WATER BEGINS TO SPILL OUT INTO THE FLOOD PLAIN. $$
000 WGUS82 KFFC 252031 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 431 PM EDT FRI SEP 25 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... CHATTAHOOCHEE RIVER NEAR FRANKLIN AFFECTING HEARD COUNTY && GAC149-252101- /O.CAN.KFFC.FL.W.0098.000000T0000Z-090925T2031Z/ /FRNG1.3.ER.000000T0000Z.090924T0100Z.090925T1948Z.NR/ 431 PM EDT FRI SEP 25 2009 THE FLOOD WARNING IS CANCELLED FOR THE CHATTAHOOCHEE RIVER NEAR FRANKLIN * UNTIL FURTHER NOTICE. * AT 4 PM FRIDAY THE STAGE WAS 22.5 FEET...AND FALLING. * FLOOD STAGE IS 23.0 FEET. * FLOODING IS NO LONGER FORECAST AT THIS TIME. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 24, 5:10 AM EDT, 5 hours 45 minutes earlier.
Area forecast discussion, Sep 24, 5:10 AM EDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION... NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 AM EDT THU SEP 24 2009 .SHORT TERM /TODAY THROUGH FRIDAY/... HIGH PRESSURE ALOFT STILL OVER THE AREA. ENOUGH MOISTURE AND INSTABILITY ACROSS N GA FOR CHANCES OF SHOWERS AND THUNDERSTORMS... ESPECIALLY THE MOUNTAINS. STILL A HINT OF AN EASTERLY WAVE THAT COULD AFFECT CENTRAL GA. BETTER MOISTURE AND INSTABILITY ACROSS FAR N GA FRIDAY SO POPS WILL BE IN THE LIKELY CATEGORY WITH ONLY SMALL OR NO POPS FOR CENTRAL GA. BACKDOOR COLD FRONT APPROACHES E GA FRIDAY NIGHT SO POPS WILL CONTINUE ACROSS MAINLY N GA WITH SMALL POPS ACROSS PARTS OF CENTRAL GA AS A WEAKLY DAMMING AIRMASS SETS UP. HIGH TEMPERATURES 4 TO 8 DEGREES ABOVE NORMAL TODAY AND FRIDAY. LOW TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL THE NEXT 2 NIGHT. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... BACKDOOR COLD FRONT NOT LIKELY TO GET VERY FAR INTO GA IF AT ALL DUE TO INCREASING SW WINDS ALOFT THAT WILL DRIVE A COLD FRONT INTO GA SATURDAY AND OUT OF THE AREA SUNDAY MORNING. GOOD POTENTIAL FOR A PERIOD OF HEAVY RAIN ACROSS N GA DURING THE DAY SATURDAY. CONDITIONS DRY OUT QUICKLY FOR SUNDAY WITH MOST IF NOT ALL THE AREA RAIN FREE. CONDITIONS THEN REMAIN DRY THROUGH WEDNESDAY EXCEPT FOR SMALL CHANCES OF SHOWERS ACROSS PARTS OF N GA ON MONDAY ASSOCIATED WITH A STRONGER COLD FRONT THAT WILL LACK MUCH MOISTURE. THIS FRONT WILL USHER IN A COOLER AND DRIER AIRMASS TO THE AREA. .AVIATION STILL LOOKING FOR PATCHY MVFR CIGS TO BECOME MORE WIDESPREAD AND LOWER INTO THE IFR/LIFR RANGE MOST PLACES BEFORE SUNRISE. PLAN TO CONTINUE PREVIOUS TAF TREND...STARTING OUT WITH CIGS GENERALLY IN THE 4 TO 8 HUNDRED RANGE...AND VSBYS 3 TO 5 MILES. EXPECT GRADUAL IMPROVEMENT THROUGH THE MORNING...WITH CIGS LIFTING BACK INTO THE MVFR RANGE AND VSBYS BECOMING UNRESTRICTED BY 15Z...THEN CIGS IN THE LOW VFR/VFR RANGE BY EARLY AFTERNOON. SLIGHTLY BETTER CHANCES FOR PRECIP TODAY...BUT THINKING BEST CHANCES WILL BE ACROSS EXTREME NORTHWEST GEORGIA WITH BETTER UPPER SUPPORT ACROSS THAT AREA...AND ACROSS SOUTHEAST GEORGIA WHERE SEA BREEZE MAY HAVE SOME INFLUENCE. LEANING TOWARD KEEPING A MENTION OF JUST CB FOR THE AFTERNOON INTO EARLY EVENING...AND LET LATER SHIFTS ADJUST AS NEEDED. E/SE WINDS 5 TO 10 KTS CONTINUING THROUGH TONIGHT. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 88 68 88 68 79 / 20 10 30 30 60 ATLANTA 85 70 86 69 80 / 20 20 30 30 60 BLAIRSVILLE 80 65 82 66 70 / 50 30 60 60 80 CARTERSVILLE 85 68 87 67 80 / 30 30 50 40 70 COLUMBUS 88 71 90 71 87 / 20 20 20 10 40 GAINESVILLE 84 69 84 68 76 / 30 20 40 40 70 MACON 90 69 90 69 85 / 20 10 10 10 50 ROME 85 68 87 69 82 / 30 30 50 50 80 PEACHTREE CITY 86 69 87 69 82 / 20 20 30 20 60 VIDALIA 89 70 90 71 87 / 20 5 10 10 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Sep 24, 5:21 AM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 AM EDT THU SEP 24 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 521 AM EDT THU SEP 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE MID ATLANTIC STATES WILL CONTINUE TODAY AS A STATIONARY BOUNDARY MEANDERS ACROSS THE LOWER MISSISSIPPI VALLEY REGION. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT ...BUT ARE MOST LIKELY TO OCCUR BETWEEN 2 PM AND 10 PM. .DISCUSSION... A MOIST SOUTHEASTERLY FLOW...COMBINED WITH AFTERNOON HEATING AND AN ACTIVE SEA BREEZE...MAY BE ENOUGH TO PRODUCE ISOLATED THUNDERSTORMS ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA... MAINLY DURING THE AFTERNOON AND EVENING. INSTABILITY IS EXPECTED TO BE WEAK WITH LIFTED INDICES IN THE ZERO TO MINUS 2 RANGE AND CAPES 400 TO 800. ANY THUNDERSTORM THAT DEVELOPS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ON FRIDAY AND SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY INTO WEDNESDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.